Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 94, NWS St. Louis, MO

June 14, 2001Callaway County, Montgomery County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2001, 5:40 PM CDT for Callaway County, Montgomery County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 5:40 PM CDT (22:40 UTC)
Expired
Jun 14, 2001, 6:30 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Callaway County, MO, Montgomery County, MO

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 142241
SVRSTL

MOC027-139-142330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
540 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 630 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF WILLIAMSBURG...MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IN THE PATH...
  WILLIAMSBURG
  MINEOLA
  BIG SPRING
  NEW FLORENCE
  MONTGOMERY CITY
  BELLFLOWER
  BUELL

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AFREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3900 9182 3868 9179 3875 9146 3885 9142
          3888 9132 3915 9130 3914 9162 3908 9164

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:03 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 14, 4:03 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU JUN 14 2001

TSRA SHOULD CONT TO DVLP AND MOVE NEWD INTO CWFA TGT E OF CDFNT
EXTDG FM WRN IA SW THRU ERN KS TO SFC LOW OVR N CNTRL TX.  CAPES
HAVE INCRSD OVR CWFA TO 3000 TO 4000 J/KG BASED ON 20Z LAPS DATA.
MSAS HAS SFC BASED LI INDICES OF -7 TO -8 AT 20Z.  MSAS ALSO DEPICTS
BEST SFC MOISTURE CNVG E OF CDFNT ALNG TSRA OUTFLOW BOUNDARIES IN
SWRN MO AND IN NCNTRL MO AHD OF SQUALL LINE/BOW ECHO SYSTEM RACING
NEWD THRU NWRN W CNTRL MO.  CONVECTION SHOULD DVLP AND INTENSIFY OVR
CWFA THIS EVNG AS SHRTWV TROF FM ERN SD SW THRU TX PNHDL MOVS E-NEWD
INTO REGION AND AS LOW-MID LVL SHEAR INCREASES AS 50-80 KT SWLY MID
LVL WND MAX OVR OK AND ERN PTNS OF KS AND NEBRASKA MOVS NEWD INTO
THE REGION.  ETA MDL ALSO DEPICTS RELATIVELY STG UPR DIVERGENCE OVR
CWFA TGT IN RGT ENTRANCE REGION OF UPR JT STRK MOVG NEWD THRU THE
NRN PLAINS.  ALTHOUGH ETA MDL STILL A LTL SLOWER WITH SEWD MOVEMENT
OF CDFNT TGT THAN AVN...EVEN ETA AND NEW MESOETA HAS PCPN E OF CWFA
BY 18Z FRI AS SHRTWV TROF AND CDFNT PUSH E OF AREA WITH RAPID CLRG
FCST FRI MRNG BY ALL MDLS.  WITH FULL SUNSHINE EXPECTED FRI
AFTN...PREFER WRMR FWC GUIDANCE HI TEMPS FOR FRI.  WILL INTRODUCE
CHC OF PCPN OVR NRN PTN OF CWFA IN THE EXTD FCST WITH ETA/AVN MDL
SHOWING WK SFC E-W FRNTL BNDRY ACRS NRN MO AND IA ALNG WITH LOW LVL
WAA AS EARLY AS SAT NGT.

.STL...NONE

GKS

In the hours before

Special weather statement, Jun 14, 11:50 AM CDT, 5 hours 50 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT THU JUN 14 2001

THE SEVERE WEATHER THREAT:  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA.

FOR THE PERIOD:  THIS AFTERNOON AND TONIGHT.

THE WEATHER OUTLOOK:  THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL
MISSOURI WILL MOVE NORTHEASTWARD INTO CENTRAL AND NORTHEASTERN
MISSOURI THIS AFTERNOON AS A COLD FRONT APPROACHES THE REGION.
THESE STORMS WILL MOVE INTO EASTERN MISSOURI AND SOUTHWESTERN
ILLINOIS THIS EVENING AS THE COLD FRONT MOVES EASTWARD INTO WESTERN
MISSOURI.  A FEW OF THESE STORMS MAY BECOME SEVERE IN THE WARM AND
UNSTABLE AIR AHEAD OF THE COLD FRONT.  THE PRIMARY THREAT FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:46 PM CDTSevere Thunderstorm WarningLSXLewis44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.